Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 39, NWS Birmingham, AL

March 31, 2015Blount County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 31, 2015, 7:10 PM CDT for Blount County, Alabama. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2015, 7:10 PM CDT (00:10 UTC)
Expired
Mar 31, 2015, 8:15 PM CDT
In force
65 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Blount County, AL

The radar

The Birmingham radar (KBMX), 83 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:22 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
2647 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WUUS54 KBMX 010010
SVRBMX
ALC009-010115-
/O.NEW.KBMX.SV.W.0039.150401T0010Z-150401T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 PM CDT TUE MAR 31 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLOUNT COUNTY IN CENTRAL ALABAMA...

* UNTIL 815 PM CDT

* AT 709 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  ARKADELPHIA...OR 10 MILES NORTHEAST OF SUMITON...MOVING EAST AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ONEONTA...CLEVELAND...DALLAS...LOCUST FORK...TRAFFORD...ALLGOOD...
  FAIRVIEW...HAYDEN...NECTAR...ROSA...COUNTY LINE...INLAND LAKE...
  BLOUNT SPRINGS...ARKADELPHIA...BANGOR...HIGHLAND LAKE...HOLLY
  SPRINGS...EASLEY...CLEAR SPRINGS AND RICKWOOD CAVERNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3401 8633 3398 8633 3394 8637 3393 8633
      3388 8635 3382 8643 3380 8653 3380 8668
      3384 8676 3384 8689 3382 8695 3386 8696
      3387 8692 3391 8692 3397 8676 3403 8670
      3405 8671
TIME...MOT...LOC 0009Z 270DEG 23KT 3388 8696 

HAIL...1.00IN
WIND...60MPH
 
$$

56
3 follow-up statements
086 
WWUS54 KBMX 010025
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
725 PM CDT TUE MAR 31 2015

ALC009-010115-
/O.CON.KBMX.SV.W.0039.000000T0000Z-150401T0115Z/
BLOUNT AL-
725 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR BLOUNT COUNTY...

AT 725 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLOUNT
SPRINGS...OR 14 MILES NORTH OF GARDENDALE...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ONEONTA...CLEVELAND...DALLAS...LOCUST FORK...TRAFFORD...ALLGOOD...
FAIRVIEW...HAYDEN...NECTAR...ROSA...COUNTY LINE...INLAND LAKE...
BLOUNT SPRINGS...BANGOR...HIGHLAND LAKE...HOLLY SPRINGS...EASLEY...
CLEAR SPRINGS...RICKWOOD CAVERNS AND SMOKE RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3401 8633 3398 8633 3394 8637 3393 8633
      3388 8635 3382 8643 3380 8653 3380 8668
      3384 8676 3384 8689 3386 8691 3391 8692
      3397 8676 3403 8670 3405 8671
TIME...MOT...LOC 0025Z 269DEG 24KT 3388 8680 

HAIL...1.00IN
WIND...60MPH
 
$$

56
214 
WWUS54 KBMX 010038
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
738 PM CDT TUE MAR 31 2015

ALC009-010115-
/O.CON.KBMX.SV.W.0039.000000T0000Z-150401T0115Z/
BLOUNT AL-
738 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN BLOUNT COUNTY...

AT 738 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOCUST FORK...
OR 8 MILES SOUTH OF CLEVELAND...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ONEONTA...DALLAS...LOCUST FORK...ALLGOOD...COUNTY LINE...INLAND
LAKE...HIGHLAND LAKE...HOLLY SPRINGS...CLEAR SPRINGS AND REMLAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3393 8633 3388 8635 3382 8643 3380 8653
      3380 8668 3383 8673 3390 8673 3394 8672
      3394 8637
TIME...MOT...LOC 0038Z 272DEG 37KT 3387 8661 

HAIL...1.00IN
WIND...60MPH
 
$$

56
170 
WWUS54 KBMX 010105
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 PM CDT TUE MAR 31 2015

ALC009-010115-
/O.EXP.KBMX.SV.W.0039.000000T0000Z-150401T0115Z/
BLOUNT AL-
805 PM CDT TUE MAR 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLOUNT COUNTY
WILL EXPIRE AT 815 PM CDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL ALABAMA.

LAT...LON 3393 8633 3388 8635 3382 8643 3380 8653
      3380 8668 3383 8673 3390 8673 3394 8672
      3394 8637
TIME...MOT...LOC 0100Z 270DEG 23KT 3387 8661 

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:43 PM CDT, 27 minutes earlier.

Area forecast discussion, Mar 31, 6:43 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
643 PM CDT TUE MAR 31 2015

.UPDATE...
AVIATION DISCUSSION.

&&

.DISCUSSION...

QUITE AN ACTIVE AFTERNOON OUT THERE AS THE MAIN WARM FRONT HAS
LIFTED WELL NORTH OF THE AREA...WITH A FEW FAIRLY DISTINCTIVE
BOUNDARIES SLIDING THROUGHOUT THE AREA. MAIN FOCUS WITH THE
FORECAST REMAINS SEVERE WEATHER AND ISOLATED TO SCATTERED SEVERE
STORMS. CURRENT SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL
10 PM.

ACROSS THE NORTHERN PORTIONS OF THE WATCH...STORMS MAY BECOME
SOMEWHAT ELEVATED AS BOUNDARY LAYER INHIBITION INCREASES AS
NOCTURNAL COOLING ENSUES. THIS WILL RESULT IN A DIMINISHING WIND
THREAT BUT...STEEP MIDLEVEL LAPSE RATES AND SUFFICIENT INSTABILITY
WILL ALLOW FOR A CONTINUED HAIL THREAT THROUGH ABOUT 02Z-03Z FROM
TCL AND BHM IN AL...EAST/SOUTHEAST TOWARD FFC AND MCN IN GA.

OVERALL ACTIVE PATTERN REMAINS POSSIBLE THROUGH THE REST OF THE
WEEK WITH A CLEARING COLD FRONT ON FRIDAY..THAT MAY RESULT IN A
DRY WEEKEND. SEE PREVIOUS AFD FOR MORE INFORMATION ON THE EXTENDED
FORECAST.

16

&&

.AVIATION...
00Z TAF DISCUSSION.

SCATTERED TS MOVING ACROSS NORTH CENTRAL ALABAMA THIS EVENING ARE
PRODUCING LARGE HAIL AND GUSTY WINDS. A GRADUAL DECREASE IN ACTIVITY
IS EXPECTED BY 03Z. HAVE INCLUDED TS IN PREVAILING WHERE
APPLICABLE...AND WILL UPDATE AS NEEDED. TS ARE EXPECTED TO REMAIN
NORTH OF MGM AND TOI. FOG AND LOW CLOUDS ARE POSSIBLE TONIGHT
BRINGING CONDITIONS DOWN TO MVFR OR POTENTIALLY LOWER AT SITES WHICH
RECEIVED RAINFALL THIS EVENING. CONDITIONS IMPROVE THROUGH THE EARLY
MORNING HOURS WEDNESDAY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     50  76  56  77  58 /  70  20  30  50  30
ANNISTON    51  77  56  78  58 /  70  20  30  50  20
BIRMINGHAM  54  79  59  80  60 /  70  30  30  50  20
TUSCALOOSA  58  80  60  82  62 /  60  30  30  50  20
CALERA      57  79  59  80  60 /  60  30  30  50  20
AUBURN      56  79  57  79  58 /  70  30  30  30  10
MONTGOMERY  59  81  59  83  59 /  50  30  30  30  10
TROY        60  81  58  82  57 /  50  40  30  30  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 31, 3:19 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 PM CDT TUE MAR 31 2015

ALZ011>015-017>050-012330-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
319 PM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL BUT SOUTHWESTERN
PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON AND EVENING...UNTIL 9PM
...GENERALLY ALONG AND NORTHEAST OF A LINE FROM MILLPORT TO
CENTREVILLE TO TROY. THE THREATS WILL BE LARGE HAIL AND WIND GUSTS
UP TO 60 MPH. SEE THE SEVERE THUNDERSTORM WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE MAY BE A FEW STRONG TO SEVERE THUNDERSTORMS WEDNESDAY
AFTERNOON
ACROSS ALL OF CENTRAL ALABAMA. THE LIKELIHOOD OF SOMETHING SEVERE
IS LESS THAN ON TUESDAY...BUT NONETHELESS...QUARTER SIZE HAIL AND
WIND GUSTS UP TO 60 MPH MAY OCCUR. THESE STORMS WILL ALSO DEVELOP
IN THE VICINITY OF A QUASI STATIONARY FRONT.

ANOTHER SHOT AT SEVERE STORMS COMES ON FRIDAY AFTERNOON AND EVENING
AS A COLD FRONT PUSHES THROUGH THE REGION. ONCE AGAIN...THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED TODAY...WEDNESDAY...AND AGAIN FRIDAY.

In the hours before

Local storm report, Mar 31, 6:38 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             4 WNW JASPER            33.88N 87.33W
03/31/2015  E1.00 INCH       WALKER             AL   911 CALL CENTER

            DIME TO QUARTER SIZE HAIL REPORTED ALONG HIGHWAY 5 NEAR
            JASPER CITY LIMIT

&&

DAVIS
Local storm report, Mar 31, 6:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
654 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             6 NW JASPER             33.91N 87.34W
03/31/2015  M0.75 INCH       WALKER             AL   TRAINED SPOTTER

            PENNY SIZE HAIL

0140 PM     HAIL             VERNON                  33.76N 88.11W
03/31/2015  E0.50 INCH       LAMAR              AL   EMERGENCY MNGR

0149 PM     HAIL             VERNON                  33.76N 88.11W
03/31/2015  E0.88 INCH       LAMAR              AL   PUBLIC

0158 PM     HAIL             MCLARTY                 34.18N 86.40W
03/31/2015  E0.25 INCH       BLOUNT             AL   AMATEUR RADIO

0238 PM     HAIL             4 S BIRMINGHAM          33.47N 86.81W
03/31/2015  E0.50 INCH       JEFFERSON          AL   PUBLIC

            PEA TO DIME SIZED HAIL IN HOMEWOOD VIA SOCIAL MEDIA

0300 PM     HAIL             3 E SNEAD               34.12N 86.35W
03/31/2015  E1.00 INCH       BLOUNT             AL   EMERGENCY MNGR

0300 PM     HAIL             4 S BEAVERTON           33.87N 88.02W
03/31/2015  E1.25 INCH       LAMAR              AL   TRAINED SPOTTER

0310 PM     HAIL             4 WSW AURORA            34.09N 86.26W
03/31/2015  E1.00 INCH       ETOWAH             AL   PUBLIC

            REPORTED VIA SOCIAL MEDIA

0320 PM     HAIL             WINFIELD                33.93N 87.80W
03/31/2015  E0.88 INCH       MARION             AL   PUBLIC

            REPORTED VIA SOCIAL MEDIA

0333 PM     HAIL             4 NNE GLEN ALLEN        33.97N 87.71W
03/31/2015  E1.00 INCH       MARION             AL   PUBLIC

            NEAR EXIT 34 ON I-22

0342 PM     HAIL             3 N ELDRIDGE            33.97N 87.61W
03/31/2015  E1.00 INCH       WALKER             AL   EMERGENCY MNGR

0347 PM     HAIL             4 W PELL CITY           33.56N 86.35W
03/31/2015  E0.88 INCH       ST. CLAIR          AL   PUBLIC

            REPORTED VIA SOCIAL MEDIA

0351 PM     HAIL             4 SSE LYNN              33.99N 87.53W
03/31/2015  E1.75 INCH       WALKER             AL   EMERGENCY MNGR

0405 PM     HAIL             4 S LINCOLN             33.54N 86.14W
03/31/2015  E1.25 INCH       TALLADEGA          AL   AMATEUR RADIO

0415 PM     HAIL             5 SW RAINBOW CITY       33.92N 86.10W
03/31/2015  E1.75 INCH       ETOWAH             AL   PUBLIC

            REPORTED VIA SOCIAL MEDIA ALONG HIGHWAY 411

0423 PM     HAIL             ARLEY                   34.08N 87.21W
03/31/2015  E1.00 INCH       WINSTON            AL   PUBLIC

0423 PM     HAIL             SOUTHSIDE               33.92N 86.02W
03/31/2015  E1.00 INCH       ETOWAH             AL   PUBLIC

            ALSO TREE BLOWN DOWN ON CAR

0423 PM     HAIL             JACKSONVILLE            33.81N 85.76W
03/31/2015  E1.00 INCH       CALHOUN            AL   PUBLIC

0436 PM     HAIL             5 SW COBB TOWN          33.59N 85.92W
03/31/2015  E1.00 INCH       CALHOUN            AL   PUBLIC

            REPORTED NEAR COLDWATER

0441 PM     HAIL             WELLINGTON              33.83N 85.89W
03/31/2015  E1.00 INCH       CALHOUN            AL   PUBLIC

0442 PM     HAIL             OXFORD                  33.60N 85.83W
03/31/2015  E1.00 INCH       CALHOUN            AL   PUBLIC

0455 PM     HAIL             ASHLAND                 33.28N 85.84W
03/31/2015  E1.75 INCH       CLAY               AL   EMERGENCY MNGR

            NEAR THE INTERSECTION OF HWY 77 AND HWY 9 IN ASHLAND

0500 PM     HAIL             5 NNE ASHCRAFT CORNER   33.59N 87.85W
03/31/2015  E1.00 INCH       FAYETTE            AL   TRAINED SPOTTER

0523 PM     HAIL             5 N WADLEY              33.20N 85.57W
03/31/2015  E1.00 INCH       RANDOLPH           AL   EMERGENCY MNGR

            QUARTER SIZED HAIL POSSIBLY BIGGER COVERING THE GROUND
            NORTH OF WADLEY

0540 PM     HAIL             3 ENE ROANOKE           33.16N 85.33W
03/31/2015  E1.00 INCH       RANDOLPH           AL   PUBLIC

            ALONG COUNTY 665 BETWEEN AL 22 AND COUNTY 16

0603 PM     HAIL             1 W LAKE LURLEEN STATE  33.30N 87.70W
03/31/2015  E1.00 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

0605 PM     HAIL             COKER                   33.25N 87.69W
03/31/2015  E1.75 INCH       TUSCALOOSA         AL   FIRE DEPT/RESCUE

0605 PM     HAIL             4 W HOLT                33.25N 87.58W
03/31/2015  E1.00 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

0613 PM     HAIL             NORTHPORT               33.24N 87.59W
03/31/2015  E1.75 INCH       TUSCALOOSA         AL   TRAINED SPOTTER

            NUMEROUS REPORTS OF QUARTER TO GOLF BALL SIZE HAIL IN
            NORTHPORT

0613 PM     HAIL             TUSCALOOSA              33.24N 87.54W
03/31/2015  E1.75 INCH       TUSCALOOSA         AL   TRAINED SPOTTER

            NUMEROUS REPORTS OF QUARTER TO GOLFBALL SIZE HAIL IN
            TUSCALOOSA

0627 PM     HAIL             8 SE WEST BLOCTON       33.06N 87.03W
03/31/2015  E1.00 INCH       BIBB               AL   TRAINED SPOTTER

0635 PM     HAIL             4 WNW JASPER            33.88N 87.33W
03/31/2015  E1.00 INCH       WALKER             AL   911 CALL CENTER

            DIME TO QUARTER SIZE HAIL REPORTED ALONG HIGHWAY 5 NEAR
            JASPER CITY LIMIT

&&

DAVIS
Local storm report, Mar 31, 6:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
655 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             BOLDO                   33.85N 87.18W
03/31/2015  M1.00 INCH       WALKER             AL   PUBLIC

            SOCIAL MEDIA WITH PHOTO

&&

HA
Local storm report, Mar 31, 6:56 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
656 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             TOWNLEY                 33.83N 87.43W
03/31/2015  M1.00 INCH       WALKER             AL   PUBLIC

            VIA SOCIAL MEDIA WITH PHOTO

&&

HA
Special weather statement, Mar 31, 7:00 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT TUE MAR 31 2015

ALZ024-010030-
JEFFERSON AL-
700 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY UNTIL
730 PM CDT...

AT 659 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OAK GROVE...OR 12 MILES NORTHWEST OF HUEYTOWN...MOVING EAST AT 35
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...BESSEMER...HOMEWOOD...MOUNTAIN
BROOK...HUEYTOWN...IRONDALE...FAIRFIELD...PLEASANT GROVE...
MIDFIELD...ADAMSVILLE...BRIGHTON...LIPSCOMB...SYLVAN SPRINGS...
MULGA...MAYTOWN...ROSS BRIDGE...REGIONS FIELD AND BLUFF PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3345 8726 3361 8713 3353 8658 3332 8695
TIME...MOT...LOC 2359Z 285DEG 31KT 3354 8717

56
Special weather statement, Mar 31, 7:03 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CDT TUE MAR 31 2015

ALZ020-010030-
CHEROKEE AL-
703 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHEROKEE COUNTY
UNTIL 730 PM CDT...

AT 703 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GAYLESVILLE...OR NEAR CEDAR BLUFF...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GAYLESVILLE...BROOMTOWN AND FULLERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3433 8547 3424 8545 3426 8559 3435 8558
      3437 8548
TIME...MOT...LOC 0003Z 274DEG 23KT 3430 8553

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:00 PM CDTSpecial Weather StatementBMXJefferson30 min
Mar 31, 7:19 PM CDTSpecial Weather StatementBMXWalker41 min
Mar 31, 7:40 PM CDTSpecial Weather StatementBMXChambers50 min
Mar 31, 7:56 PM CDTSevere Thunderstorm WarningBMXJefferson35 min
Mar 31, 10:35 PM CDTSpecial Weather StatementBMXWinston40 min
Mar 31, 10:46 PM CDTSpecial Weather StatementBMXEtowah44 min
Apr 1, 12:37 AM CDTSpecial Weather StatementBMXFayette, Jefferson, Lamar, Walker38 min
Apr 1, 1:07 AM CDTSpecial Weather StatementBMXFayette, Jefferson, Lamar, Tuscaloosa38 min
Apr 1, 8:01 AM CDTDense Fog AdvisoryBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 11 more119 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.